MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACCUR-TIB BS IMPACT CMNT/PRESS; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. ACCUR-TIB BS IMPACT CMNT/PRESS; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 71236968
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/06/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a tka procedure, plastic on impactor broke when impacting the tibia.Nothing fell into patient.No injury or impact to patient.No delay.No revision surgery performed.Backup device available.
 
Additional Manufacturer Narrative
The affected tibial base impactor/cement pressurizer was not returned for evaluation.Therefore a product analysis could not be performed.However, device details were provided.Therefore, our investigation including the manufacturing records and complaint history review was conducted.The review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.The device was manufactured in 2010, which suggests it has been in use for some time.The tibial base impactor is a reusable device that can be exposed to numerous surgeries; damage from repeated use can occur.Several potential factors that could contribute to the reported event, as reusable instruments are susceptible to damage from prolonged use and through misuse or rough handling.To avoid compromised performance or damage, it is recommended the device be inspected prior to/after each use and cleaning.Without the return of the actual product involved, our investigation of this report is inconclusive.Should additional information be received, the complaint will be reopened.

Brand Name
ACCUR-TIB BS IMPACT CMNT/PRESS
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8461911
Report Number1020279-2019-01248
Device Sequence Number2839646
Product Code HSX
UDI-Device Identifier03596010477194
UDI-Public03596010477194
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K113038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71236968
Device Lot Number10FM04875
Initial Date Received by Manufacturer 03/06/2019
Supplement Date Received by Manufacturer06/19/2019
Initial Report FDA Received Date03/28/2019
Supplement Report FDA Received Date06/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1